Alert archive / Kansas / Red Flag Warnings in 2023

Red Flag Warning 12, NWS Dodge City, KS

April 2, 20235 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Apr 2, 2023, 12:24 PM CDT for 5 counties in Kansas. It took effect at Apr 3, 2023, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2023, 12:24 PM CDT (17:24 UTC)
In effect from
Apr 3, 2023, 1:00 PM CDT
Expired
Apr 3, 2023, 9:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS

Counties Grant County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 135 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 5.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3348 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

374 
WWUS83 KDDC 021724
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1224 PM CDT Sun Apr 2 2023

...Critical Risk of Wildfire Spread Far Southwest Kansas Monday...
...Widespread Dangerous Wildfire Conditions Tuesday...

KSZ074-084-085-031200-
/O.UPG.KDDC.FW.A.0010.230403T1800Z-230404T0200Z/
/O.NEW.KDDC.FW.W.0012.230403T1800Z-230404T0200Z/
/O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/
Stanton-Morton-Stevens-
1224 PM CDT Sun Apr 2 2023

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 084,
AND 085...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 074, 084, AND 085...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 9 PM CDT Monday. The Fire Weather Watch is no longer
in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire 
  Weather Zone 084 Morton and Fire Weather Zone 085 Stevens.

* WINDS...Monday: Southwest 20 to 30 mph with gusts to 45 mph.
  Tuesday: Southwest 35 to 45 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any ignition will have the potential to exhibit
  extreme fire behavior, and burn out of control. High end
  dangerous wildfire potential exists Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ075-086-031200-
/O.NEW.KDDC.FW.W.0012.230403T1800Z-230404T0200Z/
/O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/
Grant-Seward-
1224 PM CDT Sun Apr 2 2023

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 075 AND
086...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061, 062, 063, 064, 065, 066, 075, 076, 077,
078, 079, 080, 081, 086, 087, 088, 089, AND 090...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 1 PM to 9 PM CDT Monday.

* AFFECTED AREA...In Kansas, Fire Weather Zone 075 Grant and 
  Fire Weather Zone 086 Seward.

* WINDS...Monday: Southwest 20 to 30 mph with gusts to 40 mph.
  Tuesday: Southwest 30 to 40 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control. High end
  dangerous wildfire potential exists Tuesday. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ061>066-076>081-087>090-031200-
/O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/
Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Haskell-Gray-Ford-
Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber-
1224 PM CDT Sun Apr 2 2023 /1124 AM MDT Sun Apr 2 2023/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061, 062, 063, 064, 065, 066, 075, 076, 077,
078, 079, 080, 081, 086, 087, 088, 089, AND 090...

* AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, 
  Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, 
  Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, 
  Fire Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, 
  Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* WINDS...Southwest 30 to 40 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any ignition will have the potential to exhibit
  extreme fire behavior, and burn out of control. High end
  dangerous wildfire potential exists. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
4 follow-up statements
531 
WWUS83 KDDC 030747
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
247 AM CDT Mon Apr 3 2023

...Critical Risk of Wildfire Spread Far Southwest Kansas Today...
...Widespread Dangerous Wildfire Conditions Tuesday...

KSZ074-075-084>086-031600-
/O.CON.KDDC.FW.W.0012.230403T1800Z-230404T0200Z/
/O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/
Stanton-Grant-Morton-Stevens-Seward-
247 AM CDT Mon Apr 3 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 074, 075, 084, 085, AND 086...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 074, 075, 084, 085, AND 086...

* AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire 
  Weather Zone 075 Grant, Fire Weather Zone 084 Morton, Fire 
  Weather Zone 085 Stevens and Fire Weather Zone 086 Seward.

* WINDS...Southwest 35 to 45 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control. High end 
  dangerous wildfire potential exists Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-043>046-031600-
/O.EXA.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/
Trego-Ellis-Scott-Lane-Ness-Rush-
247 AM CDT Mon Apr 3 2023

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 030, 031, 043, 044, 045, AND 046...

The National Weather Service in Dodge City has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Tuesday morning through Tuesday evening.

* AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire 
  Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 044 Lane, Fire Weather Zone 045 Ness and Fire 
  Weather Zone 046 Rush.

* WINDS...West 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 13 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control. High end 
  dangerous wildfire potential exists.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ061>066-076>081-087>090-031600-
/O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/
Hamilton-Kearny-Finney-Hodgeman-Pawnee-Stafford-Haskell-Gray-Ford-
Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber-
247 AM CDT Mon Apr 3 2023 /147 AM MDT Mon Apr 3 2023/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 061, 062, 063, 064, 065, 066, 076, 077, 078,
079, 080, 081, 087, 088, 089, AND 090...

* AFFECTED AREA...In Kansas, Fire Weather Zone 061 Hamilton, 
  Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, 
  Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, 
  Fire Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, 
  Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* WINDS...Southwest 30 to 40 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control. High end 
  dangerous wildfire potential exists.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
398 
WWUS83 KDDC 031032
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
532 AM CDT Mon Apr 3 2023

...CRITICAL FIRE WEATHER RISK FOR EXTREME SOUTHWEST KANSAS TODAY...
...WIDESPREAD CRITICAL FIRE WEATHER RISK TUESDAY...

KSZ074-075-084>086-040200-
/O.CON.KDDC.FW.W.0012.230403T1800Z-230404T0200Z/
/O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/
Stanton-Grant-Morton-Stevens-Seward-
532 AM CDT Mon Apr 3 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 074, 075, 084, 085, AND 086...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 074, 075, 084, 085, AND 086...

* AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire 
  Weather Zone 075 Grant, Fire Weather Zone 084 Morton, Fire 
  Weather Zone 085 Stevens and Fire Weather Zone 086 Seward.

* WINDS...Southwest 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control. High end 
  dangerous wildfire potential exists Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

KSZ030-031-043>046-061>066-076>081-087>090-040200-
/O.CON.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark-
Comanche-Barber-
532 AM CDT Mon Apr 3 2023 /432 AM MDT Mon Apr 3 2023/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, 061, 062, 063,
064, 065, 066, 076, 077, 078, 079, 080, 081, 087, 088, 089, AND
090...

* AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire 
  Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire 
  Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire 
  Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire 
  Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire 
  Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire 
  Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* WINDS...Southwest 30 to 40 mph with gusts up to 65 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control. High end 
  dangerous wildfire potential exists.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
134 
WWUS83 KDDC 031559
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
1059 AM CDT Mon Apr 3 2023

...Critical Wildfire Danger Far Southwest Kansas Monday
Afternoon...
...Widespread Dangerous Wildfire Conditions Tuesday...

KSZ074-075-084>086-041200-
/O.UPG.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/
/O.NEW.KDDC.FW.W.0013.230404T1400Z-230405T0400Z/
/O.CON.KDDC.FW.W.0012.230403T1800Z-230404T0200Z/
Stanton-Grant-Morton-Stevens-Seward-
1059 AM CDT Mon Apr 3 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074,
075, 084, 085, AND 086...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 11 PM CDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075,
084, 085, AND 086...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 9 AM to 11 PM CDT Tuesday. The Fire Weather Watch is no
longer in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire 
  Weather Zone 075 Grant, Fire Weather Zone 084 Morton, Fire 
  Weather Zone 085 Stevens and Fire Weather Zone 086 Seward.

* WINDS...Monday: Southwest 20 to 30 mph, gusts to 45 mph.
  Tuesday: Southwest 35 to 45 mph with gusts up to 65 mph. An
  abrupt shift to northwest wind is expected Tuesday evening. 

* RELATIVE HUMIDITY...As low as 6 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control. High end 
  dangerous wildfire potential exists Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-061>066-076>081-087>090-041200-
/O.UPG.KDDC.FW.A.0011.230404T1400Z-230405T0400Z/
/O.NEW.KDDC.FW.W.0013.230404T1400Z-230405T0400Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark-
Comanche-Barber-
1059 AM CDT Mon Apr 3 2023 /959 AM MDT Mon Apr 3 2023/

...RED FLAG WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 11 PM
CDT /10 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, 061, 062, 063,
064, 065, 066, 076, 077, 078, 079, 080, 081, 087, 088, 089, AND
090...

The National Weather Service in Dodge City has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 9 AM CDT /8 AM MDT/ to 11 PM CDT /10 PM MDT/ Tuesday. The
Fire Weather Watch is no longer in effect.

* AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire 
  Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire 
  Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire 
  Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire 
  Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire 
  Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire 
  Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* WINDS...Southwest 35 to 45 mph with gusts up to 65 mph. An
  abrupt shift to northwest wind is expected Tuesday evening. 

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control. High end 
  dangerous wildfire potential exists.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Turner

For more information from NOAA/National weather service visit...
http://weather.gov/ddc
065 
WWUS83 KDDC 040156
RFWDDC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Dodge City KS
856 PM CDT Mon Apr 3 2023

...Critical Wildfire Danger Far Southwest Kansas Monday
Afternoon... ...Widespread Dangerous Wildfire Conditions
Tuesday...

KSZ074-075-084>086-041200-
/O.EXP.KDDC.FW.W.0012.000000T0000Z-230404T0200Z/
/O.CON.KDDC.FW.W.0013.230404T1400Z-230405T0400Z/
Stanton-Grant-Morton-Stevens-Seward-
856 PM CDT Mon Apr 3 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 11 PM CDT
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
074, 075, 084, 085, AND 086...
...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 074, 075, 084,
085, AND 086...

* AFFECTED AREA...In Kansas, Fire Weather Zone 074 Stanton, Fire 
  Weather Zone 075 Grant, Fire Weather Zone 084 Morton, Fire 
  Weather Zone 085 Stevens and Fire Weather Zone 086 Seward.

* WINDS...Southwest 35 to 45 mph with gusts up to 70 mph.

* RELATIVE HUMIDITY...As low as 7 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control. High end 
  dangerous wildfire potential exists Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ030-031-043>046-061>066-076>081-087>090-041200-
/O.CON.KDDC.FW.W.0013.230404T1400Z-230405T0400Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Haskell-Gray-Ford-Edwards-Kiowa-Pratt-Meade-Clark-
Comanche-Barber-
856 PM CDT Mon Apr 3 2023 /756 PM MDT Mon Apr 3 2023/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO
11 PM CDT /10 PM MDT/ TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 030, 031, 043, 044, 045, 046, 061, 062,
063, 064, 065, 066, 076, 077, 078, 079, 080, 081, 087, 088, 089,
AND 090...

* AFFECTED AREA...In Kansas, Fire Weather Zone 030 Trego, Fire 
  Weather Zone 031 Ellis, Fire Weather Zone 043 Scott, Fire 
  Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire 
  Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire 
  Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire 
  Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire 
  Weather Zone 066 Stafford, Fire Weather Zone 076 Haskell, Fire 
  Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire 
  Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa, Fire 
  Weather Zone 081 Pratt, Fire Weather Zone 087 Meade, Fire 
  Weather Zone 088 Clark, Fire Weather Zone 089 Comanche and 
  Fire Weather Zone 090 Barber.

* WINDS...Southwest 35 to 45 mph with gusts up to 70 mph.

* RELATIVE HUMIDITY...As low as 9 percent.

* IMPACTS...Any ignition will have the potential to exhibit 
  extreme fire behavior, and burn out of control. High end 
  dangerous wildfire potential exists.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National weather service visit...
http://weather.gov/ddc

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 2, 12:00 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 2, 12:00 PM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1200 PM CDT Sun Apr 2 2023

...Updated Short Term...

.SHORT TERM...(This afternoon through Monday night)
Issued at 1200 PM CDT Sun Apr 2 2023

Midday satellite imagery showed a clear sky continuing over
SW KS, with some cirrus nearby north and south. A dry boundary
layer was warming rapidly in the early April insolation, already
cruising through the 60s, on the way to the upper 70s and lower
80s by 4 pm. With a weak pressure gradient and light winds,
certainly Sunday is one of the nicest days of the year so far.

Clear and quiet tonight, as weak low pressure treks across SW KS,
providing a variable wind direction, trending toward light
northerly through sunrise Monday. Most stratus will remain in
central Kansas late tonight and early Monday, but some will likely
sneak into the Hays vicinity for several hours early Monday. Most
locations will remain above freezing through tonight.

More pleasant spring weather Monday with sunshine, mild
temperatures and relatively light winds. As leeside cyclogenesis
firms up over SE Colorado through the afternoon, winds will
increase modestly and trend SEly through the afternoon. The
exception to this will be far southwest Kansas, where strong
southwest winds are expected by late afternoon, southeast of the
SE Colorado cyclone. Elkhart is forecast to be the windiest locale
in the CWA Monday, where some gusts to near 50 mph are probable.
A stationary frontal boundary will hang up somewhere over the
northern zones Monday afternoon. This boundary will provide no
sensible weather elements, only delineating slightly cooler air
and more easterly wind components north of the front. There will
be a temperature gradient across the CWA Monday, along with some
temperature bust potential, if models are incorrect on exact
boundary placement. Current forecast has mid 60s along I-70, 70s
for most locations, and mid 80s adjacent to Oklahoma Monday
afternoon.

.LONG TERM...(Monday night through Saturday)
Issued at 148 AM CDT Sun Apr 2 2023

Dry conditions and unseasonably high temperatures are forecast early
in the period as medium range ensembles show the next upper level
trough of low pressure dipping southeast through the Pacific
Northwest Monday, then transitioning east through the Great Basin
early Tuesday setting up an intensifying southwest flow aloft
across the high plains of western Kansas. However, with low/mid
level moisture shunted well off to the east, precip chances are
forecast to remain absent across southwest Kansas through mid-
week. What can be expected though is another round of windy/dusty
conditions Tuesday as a developing lee side surface low quickly
deepens in eastern Colorado in response to the approaching upper
level system, then lifts northeast, generally cutting across
northwest Kansas into southern Nebraska by Tuesday afternoon.
Strengthening of H85 southwesterlies from a tightening pressure
gradient across southwest/central Kansas will set the stage for
gusty conditions as increased heating allows the stronger H85
winds to mix to the surface. Winds are expected to remain
relatively gusty through Tuesday night, though turn northerly
behind a strong cold front projected to push through western
Kansas sometime Tuesday evening. Winds should subside later into
Wednesday/early Thursday as surface high pressure spreads
southeast into the Western High Plains.

Temperatures may pose a challenge Monday as stalled frontal boundary
is projected to start off the day situated somewhere from across
southwest Kansas to as far south as the Oklahoma Panhandle. With
that, highs may range as low as the 60s(F) toward central Kansas to
the 70s(F) and possibly the lower 80s(F) farther south depending
where the boundary sets up. Colder air arrives Tuesday night into
Wednesday behind a strong cold front surging through western Kansas
Tuesday evening. Below normal temperatures are to be expected
Wednesday and Thursday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1012 AM CDT Sun Apr 2 2023

Excellent flying weather will continue through 06z Mon, with
VFR/SKC and light winds. Weak surface low pressure near EHA at
00z Mon will drift to near DDC 06z Mon, and then near P28
12z Mon. Low pressure then redevelops again over SE Colorado
toward the end of the TAF period by 18z Mon, with winds obtaining
an easterly component. As such, very low confidence on specific
wind direction through the period, but all winds will be light,
less than 12 kts. Consensus of short term models suggests that
most stratus Monday morning will remain in central Kansas, but
some will likely spill into the HYS terminal for several hours
Monday morning, with IFR stratus ceilings expected.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  80  38  77  49 /   0   0   0   0
GCK  77  38  75  47 /   0   0   0   0
EHA  80  41  80  50 /   0   0   0   0
LBL  81  39  83  49 /   0   0   0   0
HYS  75  40  64  43 /   0   0   0   0
P28  82  49  82  53 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday evening
for KSZ061>066-074>081-084>090.

High Wind Watch from Tuesday morning through Tuesday evening for
KSZ061>063-074>077-084>087.

Fire Weather Watch from Monday afternoon through Monday evening
for KSZ074-084-085.

&&

SHORT TERM...Turner
LONG TERM...JJohnson
AVIATION...Turner
Hazardous weather outlook, Apr 2, 4:03 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
403 AM CDT Sun Apr 2 2023

KSZ030-031-043>046-061>066-074>081-084>090-030915-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
403 AM CDT Sun Apr 2 2023 /303 AM MDT Sun Apr 2 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A Fire Weather Watch is in effect both Monday and Tuesday. See the
Fire Weather Message for further details.

A High Wind Watch is in effect Tuesday. See the Weather Message for
futher details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:07 AM CDTHigh Wind WatchDDCClark, Finney, Ford, Grant, Gray, Hamilton and 8 more32 hr
Apr 2, 3:08 AM CDTFire Weather WatchDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more32 hr

Nearby

Red Flag Warnings in Kansas, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.